MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 30IN 5-0 D/A RB-2; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PRLNE BLU 30IN 5-0 D/A RB-2; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Catalog Number 8710H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/04/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported a patient underwent abdominal closure on (b)(6) 2025 and suture was used.The needle broke from the thread while the doctor is suturing the patient during the procedure.Surgery was delayed, 3 minutes.Another suture was open another box or batch of new suture, procedure was successfully completed.Additional information has been requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information: h6 component code: g07002 - device not returned.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.Additional information provided: was surgery delayed due to the reported event? yes.If yes, number of minutes: 3 minutes.Action taken when event occurred? another suture was open another box or batch of new suture.Was procedure successfully completed? yes.Were fragments generated? unknown.If yes, were they removed easily without additional intervention? yes.Patient status/ outcome / consequences: patient consequence description/was there a clinical outcome experienced by the patient (infection, inflammation, etc.)? not yet.Was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: no.Is the patient part of a clinical study? unknown.Additional information has been requested however not received.Attempts to obtain the device have been made.If further details are received at a later date a supplemental medwatch will be sent.Were there any unexpected outcomes or complications as a result of the prolonged surgery time? were there patient consequences? if yes, please specify.Lot number? please perform and document the follow up attempt for product return.Provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep or loc/bq).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Corrected information: d 3.Manufacturer email, d 9.Device available for evaluation?, h 3.Device evaluated by manufacturer? additional information: d9.Date device returned to manufacturer, d 9.Is device returned to manufacturer?, h 6.Component code, 6.Type of investigation, h 6.Investigation findings, h 6.Investigation conclusions.Investigation summary: the product was returned to ethicon for evaluation.Two detached needles were received for analysis.The product code is 8710h which is a product double armed.The visual assessment of the needle noted that the swage and attachment area were observed as expected.However, marks were noted on the body and the edge.The barrel holes of the needles were examined under magnification, and no suture remnant was found.The suture was not returned for evaluation to determine the assignable cause.No conclusion could be reached as to what caused the reported complaint.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.The manufacturing records could not be reviewed as the batch/lot number is unknown.This report is being submitted pursuant to the provisions of 21 cfr part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # :(b)(4).Corrected investigation summary
=
> the product was returned to ethicon for evaluation.Two detached needles were received for analysis.The product code is 8710h which is a product double armed.The visual assessment of the needle noted that the swage and attachment area were observed as expected.However, marks were noted on the body and the edge.The barrel holes of the needles were examined under magnification, and no suture remnant was found.The suture was not returned for evaluation to determine the assignable cause.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.No conclusion could be reached as to what caused the reported complaint.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Device history review
=
> the manufacturing records could not be reviewed as the batch/lot number is unknown.This report is being submitted pursuant to the provisions of 21 cfr part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
PRLNE BLU 30IN 5-0 D/A RB-2
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key21509810
Report Number2210968-2025-02261
Device Sequence Number7974298
Product Code GAW
UDI-Device Identifier10705031019546
UDI-Public10705031019546
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8710H
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2025
Supplement Date Received by Manufacturer03/24/2025
04/22/2025
Initial Report FDA Received Date03/03/2025
Supplement Report FDA Received Date04/21/2025
04/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown